Alabama, 2001Flash Flood in Alabama, March 3, 2001
March 3, 2001 · NWS BMX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $14,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 3, 11:17 AM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Mar 3, 11:17 AM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
1117 AM CST SAT MAR 03 2001
RAIN CONTINUES TO FALL OVER A LARGE PORTION OF CENTRAL AND SOUTHERN
ALABAMA LATE THIS MORNING. THIS WILL CONTINUE THROUGH THE EVENING
HOURS OVER MUCH OF THAT AREA. CURRENT FLASH FLOOD WATCH WILL BE
EXTENDED SOUTHEASTWARD TO INCLUDE PIKE...BARBOUR...BULLOCK...AND
RUSSELL COUNTIES. ALTHOUGH THOSE COUNTIES HAVE NOT EXPERIENCE
QUITE AS MUCH RAIN AS OTHER AREAS IN THE FLASH FLOOD WATCH...EXPECT
HEAVY RAINS TO CONTINUE THERE...AND THIS COULD CAUSE PROBLEMS
LATER THIS AFTERNOON.
ONLY A FEW OTHER MINOR TWEAKS EXPECTED TO ZONES.
UPDATES OUT SHORTLY.
.BHM...FLASH FLOOD WATCH FOR SEOUTHERN AND CENTRAL ALABAMA.
In the hours before
Special weather statement, Mar 3, 1:35 PM CST, 25 minutes before
ALZ001>038-040>050-041100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
135 PM CST SAT MAR 03 2001
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
A WARM FRONT EXTENDED ACROSS CENTRAL ALABAMA THIS AFTERNOON.
OVERUNNING RAIN COVERED PORTIONS OF THE STATE NORTH OF THE WARM
FRONT AND WIDESPREAD THUNDERSTORMS WERE LOCATED ALONG AND SOUTH OF
THE WARM FRONTAL BOUNDARY. THIS WARM FRONT IS EXPECTED TO LIFT
NORTHWARD TONIGHT AND MORE THUNDERSTORM ACTIVITY IS EXPECTED OVER
CENTRAL AND NORTH ALABAMA THIS EVENING.
THE AIRMASS IS STABLE IN NORTH ALABAMA AND SOMEWHAT MORE UNSTABLE
ACROSS CENTRAL ALABAMA. THE BEST INSTABILITIES ARE LOCATED IN THE
SOUTHERN AND MAINLY SOUTHEASTERN PORTIONS OF THE STATE. A TORNADO
WATCH HAS BEEN ISSUED FOR THE SOUTHERN PORTION OF THE STATE
EFFECTIVE UNTIL 3 PM CST.
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS IN SOUTHEAST
ALABAMA AND ISOLATED SEVERE THUNDERSTORM POTENTIAL ACROSS SOUTHWEST
AND CENTRAL ALABAMA THIS AFTERNOON AND TONIGHT.
IN ADDITION...PORTIONS OF SOUTH AND CENTRAL ALABAMA HAVE RECEIVED 3
TO 5 INCHES OF RAINFALL IN THE PAST 24 HOURS. THIS...COMBINED WITH
THE LIKELIHOOD OF MORE HEAVY RAIN THIS AFTERNOON AND EVENING WILL
KEEP THE THREAT OF FLOODING AND FLASH FLOODING HIGH. AS SUCH...
A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PORTIONS OF THE STATE
GENERALLY SOUTH OF A GADSDEN TO TUSCALOOSA LINE UNTIL 4PM CST.
EME5RGENCY MANAGEMENT PERSONNEL AND STORM SPOTTER GROUPS SHOULD
MONITOR THE LATEST WEATHER CONDITIONS FOR POSSIBLE ACTIVATION THIS
AFTERNOON AND EVENING.
Flash Flood, Russell
- When
- March 3, 2:00 PM CST to 4:00 PM CST
- Where
- Russell County, Seale
- Property damage
- $14,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.288, -85.185 (the zone’s center; the record gives no point)
Several roads were flooded in and around Seale. A few of the roads had portions washed away.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Georgia, March 3, 20011 death · 1 event
- Damaging Winds in Georgia, March 3, 20012 injured · $256,000 · 5 events
- Flash Flooding in Alabama, March 3, 2001$395,000 · 2 events
- Damaging Wind in Georgia, March 3, 20012 injured · $150,000 · 1 event
- Flash Flooding in Alabama, March 3, 2001$95,000 · 8 events
- Lightning Strike in Alabama, March 3, 2001$85,000 · 1 event
- Flash Flood in Alabama, March 3, 2001$45,000 · 1 event
- Flash Flood in Mississippi, March 3, 2001$40,000 · 1 event
- Flash Flood in Mississippi, March 3, 2001$30,000 · 1 event
- Flash Flooding in Mississippi, March 3, 2001$25,000 · 2 events
- Flash Flood in Alabama, March 3, 2001$22,000 · 1 event
- Flash Flooding in Alabama, March 3, 2001$20,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5236731.